Alert archive / California / Small Craft Advisories in 2025

Small Craft Advisory 77, NWS Eureka, CA

July 7, 2025

NWS Eureka, CA issued this small craft advisory at Jul 7, 2025, 11:05 AM PDT. It was in force for 115 min.

The area

The counties it named.

The facts

Issued
Jul 7, 2025, 11:05 AM PDT (18:05 UTC)
Expired
Jul 7, 2025, 1:00 PM PDT
In force
115 min
Issued by
NWS Eureka, CA

The text

As transmitted.

061 
WHUS76 KEKA 071805
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1105 AM PDT Mon Jul 7 2025

PZZ450-072000-
/O.NEW.KEKA.SC.Y.0077.250707T1805Z-250707T2000Z/
Pt St George to Cape Mendocino out 10 nm-
1105 AM PDT Mon Jul 7 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON...

* WHAT...Seas 4 to 6 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 1 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-080215-
/O.EXB.KEKA.SC.Y.0074.000000T0000Z-250708T1500Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1105 AM PDT Mon Jul 7 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM PDT TUESDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  6 to 11 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 8 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-080215-
/O.EXT.KEKA.SC.Y.0074.000000T0000Z-250708T1500Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1105 AM PDT Mon Jul 7 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PDT TUESDAY...

* WHAT...Seas 6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 8 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 7, 12:04 AM PDT, 11 hours 1 minute earlier.

Area forecast discussion, Jul 7, 12:04 AM PDT, 11 hours 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1204 AM PDT Mon Jul 7 2025

.SYNOPSIS...Warm temperatures expected again today in the interior,
before some relief midweek. There is a slight chance for interior
thunderstorms Monday. Hot weather with temperatures over 100 degrees
possible Thursday into the weekend.

&&

.DISCUSSION...High pressure continues to build in to our east while
a cutoff low forms off the coast of central California. Warmer high
temperatures are expected again today with 90s likely in most
valleys and possibly triple digits in the Trinity River valley. The
upper low off the coast moves closer over the coming days, which
will trend temperatures lower. High temperatures are forecast to
lower 5-10 degrees, closer to seasonal normals.

Moisture associated with the upper low along with still warm
temperatures in the afternoon and evening brings a slight chance for
thunderstorms in the afternoon and evening. In the afternoon, the
highest chances are in northern Trinity and chances slowing
increasing eastward into NE Humboldt and E Del Norte into the
evening and perhaps overnight. Instability looks supportive of
convection, but moisture may still be limited. The upper low slowly
moves northward and eastward Tuesday and Wednesday, moving most
thunder potential out of the area. A stray shower isn't out of the
question Wednesday as the low moves through the area, but thunder
has become less likely.

High pressure builds back into the area Thursday, bringing hot
temperatures back into the interior. NBM probabilities of seeing
over 100 degrees is around 50%-60% Thursday for most interior
valleys. Probabilities increase to over 90% by Friday with around
50% probabilities of 105 or greater. Widespread moderate to locally
major HeatRisk is expected, meaning heat will be dangerous to those
sensitive and without sufficient cooling. Ensembles are showing high
probabilities for high pressure to remain over the area through at
least early next week, with triple digit temperatures remaining
possible. JB

&&

.AVIATION...Southerly winds at the at the coastal terminals are
eventually going to reverse the coastal stratus into the terminals.
VFR conditions at KACV have already been reduced to MVFR as density
increases and visibility decreases. Stratus is cascading from the
north with a pre-existing band straddling the coastline south of Cape
Mendocino. Model soundings for KACV and KCEC are showing a strong
low level inversion with light wind into the early morning hours
which corroborates the NBM probabilities of 40% for ceilings less
than 500ft, overnight into Monday early morning hours. KUKI will be
shielded from the marine layer. /EYS

&&

.MARINE...Steep seas already being observed on buoys as they
propagate into the northern inner waters. Gusts approaching 40
knots are possible as the strongest winds develop into Monday
morning in Z470. Isolated gusts 15 to 25 knots are possible in far
northern Z450 near Crescent City. Steep and hazardous wind waves
9 to 13 feet are forecast in response to these winds. Conditions
will quickly diminish on Monday as a closed upper low cycles off
the CA coast -winds may be light and southerly directly adjacent
to the coast. Long range models beginning to identify another
period of strong northerlies mid to late week as high pressure
builds in from the SE.

&&

.FIRE WEATHER...Warm temperatures and low afternoon humidities
continue today, with slightly lower temperatures expected mid week.
Overnight recoveries generally remain good aside from the exposed
ridges in the thermal belt. There is a slight chance (15%) for
thunderstorms this afternoon and evening in the Klamath mountains,
which bring a few dry lightning strikes and gusty, erratic winds.
Much hotter temperatures and drier humidity are likely in the
interior late next week. Triple digit temperatures are likely in
most of the interior with very low afternoon RHs and moderate
overnight recoveries.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 9 AM PDT this morning for PZZ450.

     Gale Warning until 9 AM PDT this morning for PZZ470.

     Small Craft Advisory until 6 AM PDT Tuesday for PZZ475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:07 PM PDTSmall Craft AdvisoryEKA113 min

Nearby

Small Craft Advisories in California, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.